MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK5RDPT
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic totally extra-peritoneal inguinal procedure, while on the last step of tacking in the mesh to secure repair, there was difficulty in pressing the "push to reload" button but navigating the lock and unlock button was fine.There was also difficulty articulating the device.The device jammed and would not fire.They tried to change reload and that would not load and fire.No tacks were able to be fired from the device.They had to open an entirely new box of the product and that new device performed as expected.There was no patient injury.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7288710
Report Number1219930-2018-00983
Device Sequence Number2273844
Product Code GDW
UDI-Device Identifier20884521202402
UDI-Public20884521202402
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberRELTACK5RDPT
Device Catalogue NumberRELTACK5RDPT
Device Lot NumberN6E0533UX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1